MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACROMIONIZER,4.0 EP-1,DSPL BL; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ACROMIONIZER,4.0 EP-1,DSPL BL; SAW, POWERED, AND ACCESSORIES
Catalog Number 7205326
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the device had an overheating.The procedure was completed with the back-up device, no patient injuries and complications were reported.
 
Additional Manufacturer Narrative
One 4.0 acromionizer burr was returned for evaluation.Visual assessment of the device showed no visible damage.No evidence of over-heating can be confirmed.Functional inspection was performed and the inner burr not rotated freely within the outer sheath, no friction was felt in the unloaded condition.Over-heating is normally attributed to the blade being operated with inadequate irrigation.Per the device warnings ¿periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running¿.

Brand Name
ACROMIONIZER,4.0 EP-1,DSPL BL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8142708
Report Number1219602-2018-01685
Device Sequence Number1910162
Product Code HAB
UDI-Device Identifier03596010251541
UDI-Public03596010251541
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2023
Device Catalogue Number7205326
Device Lot Number50724321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer01/17/2019
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1